Alert archive / California / Gale Warnings in 2017
Gale Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 6, 2017, 2:17 PM PST. It took effect at Jan 7, 2017, 3:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:17 PM PST (22:17 UTC)
- In effect from
- Jan 7, 2017, 3:00 AM PST
- Expired
- Jan 7, 2017, 7:39 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
705 WHUS76 KLOX 062217 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 217 PM PST FRI JAN 6 2017 PZZ670-673-070630- /O.UPG.KLOX.GL.A.0001.170107T1500Z-170108T1100Z/ /O.NEW.KLOX.GL.W.0001.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 217 PM PST FRI JAN 6 2017 ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
209 WHUS76 KLOX 062315 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 PM PST FRI JAN 6 2017 PZZ670-673-070715- /O.CON.KLOX.GL.W.0001.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 315 PM PST FRI JAN 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-070715- /O.NEW.KLOX.SC.Y.0004.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 315 PM PST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-676-070715- /O.NEW.KLOX.SC.Y.0004.170107T1100Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 315 PM PST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
620 WHUS76 KLOX 070429 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 829 PM PST FRI JAN 6 2017 DEFAULT OVERVIEW SECTION PZZ645-071230- /O.UPG.KLOX.SC.Y.0004.170107T1100Z-170108T2300Z/ /O.EXA.KLOX.GL.W.0001.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 829 PM PST FRI JAN 6 2017 ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-673-071230- /O.CON.KLOX.GL.W.0001.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 829 PM PST FRI JAN 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-071230- /O.CON.KLOX.SC.Y.0004.170107T1100Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 829 PM PST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
449 WHUS76 KLOX 071034 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 AM PST SAT JAN 7 2017 DEFAULT OVERVIEW SECTION PZZ645-670-673-071845- /O.CON.KLOX.GL.W.0001.170107T1100Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 234 AM PST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-071845- /O.CON.KLOX.SC.Y.0004.170107T1100Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 234 AM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
216 WHUS76 KLOX 071708 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 AM PST SAT JAN 7 2017 PZZ645-670-673-080115- /O.CON.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 908 AM PST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-080115- /O.CON.KLOX.SC.Y.0004.000000T0000Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 908 AM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
366 WHUS76 KLOX 072214 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 214 PM PST SAT JAN 7 2017 PZZ645-670-673-080615- /O.CON.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 214 PM PST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-080615- /O.CON.KLOX.SC.Y.0004.000000T0000Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 214 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
163 WHUS76 KLOX 080339 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 739 PM PST SAT JAN 7 2017 PZZ670-673-081145- /O.CAN.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ /O.NEW.KLOX.SC.Y.0005.170108T0339Z-170108T1100Z/ /O.NEW.KLOX.GL.W.0002.170108T1100Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 739 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081145- /O.CAN.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ /O.NEW.KLOX.GL.W.0002.170108T1500Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 739 PM PST SAT JAN 7 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-080445- /O.CAN.KLOX.SC.Y.0004.000000T0000Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 739 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 6, 2:09 PM PST, 8 minutes earlier.
Area forecast discussion, Jan 6, 2:09 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PST Fri Jan 6 2017
.SYNOPSIS...
Active and wet weather pattern may continue for the next week across
Southwest california. The first storm will bring a one-two punch
of rainfall, first with heaviest rains focused across the Central
Coast Saturday and then more widespread rain late Sunday into Monday
morning. Additional storms will bring more opportunities for rain
to the area during the middle to end of next week.
&&
.SHORT TERM...(TDY-MON)
An upper low about 1000 miles west of the SFO is drawing up
subtropical moisture that is expected to arrive in our area
later tonight and Saturday. SB and SLO counties will continue to
be the focus of this moisture but it's likely that at least some
of it will bring rain to LA and Ventura counties as well.
Beneficial orographic effects will enhance the rainfall in nw SLO
county and the models were in decent agreement on roughly 1-3" of
rain there, but low lvl easterly flow across LA/Ventura counties
may limit what we see down this far south. Looking at cross
sections through the entire air mass though it appears the
easterly flow is confined to a very shallow zone near the surface
while the winds rapidly back to the south and southwest well below
850 mb which is significant for orographic assistance. So for now
am following the slightly higher precip amounts in the GFS/EC
solution over the lighter NAM for Saturday in the south. Still
considerably less than what the Central Coast will receive but
more than just a trace or few hundredths.
Moisture plume pushes north Saturday night and Sunday as high
pressure builds from the south. Rain still expected for most of
SLO County, especially the northern part but it should be a dry
and fairly warm day in the south with highs jumping up in the 70s
under a fairly balmy tropical air mass.
As the main upper low approaches the Pacific NW coast it will
drive the moisture plume back south Sunday night into Monday with
the added benefit of a merging cold front and some jet dynamics as
well. So while the duration of this particular rain event will be
considerably shorter, rainfall intensities, especially south of Pt
Conception will be quite a bit higher than what we will see
Saturday. At best it might reach the lower end of the criteria for
burn area problems but at this point given the short duration and
slightly lower rainfall numbers in the models the likelihood is
that rates won't reach criteria. There is a little bit of
instability with the front though so a thunderstorm or two can't
be ruled out. Overall rain numbers still look reasonable, .5" to
1.5" with slightly higher totals possible in NW SLO county and on
south facing slopes.
Snow not expected to be a factor with either system as snow levels
will be above 9000' for most of the event. They will come down
Monday afternoon and a couple inches of snow are possible at the
tail end of the event above about 6000'.
.LONG TERM...(TUE-FRI)
Tuesday will be mostly in between storms, though the next one
should bring some light precip to the Central Coast by afternoon.
This system will drop south Wednesday and models in good agreement
showing at least some precipitation all areas so pops were
increased. Doesn't look like a major storm but enough to continue
the wet pattern. Models handle the next system quite a bit
differently but it does look likely most areas will see some
additional precip Thu and/or Fri.
&&
.AVIATION...06/1800Z...
At 1800Z, around LAX...A deep moist layer around 4000 ft deep
with a weak inversion to 5000 ft.
Generally, VFR conditions are expected today with a good level of
confidence. A few MVFR ceilings are briefly possible around KLGB
for a few hours. Otherwise, the main story will be a deterioration
in conditions on Saturday as a weather system brings increasing
clouds, occasional rain, and low level east flow to the area
including KLAX.
KLAX...Good confidence in the 18z TAFS. Mostly VFR conditions
today, followed by MVFR to IFR conditions and low level east flow
on Saturday.
KBUR...Good confidence in the 18z TAF. Mostly VFR conditions today
followed by MVFR to IFR conditions Saturday with occasional rain.
&&
.MARINE...06/200 PM...
For the Outer Waters, Winds will remain below SCA level through
today. On Saturday and Sunday, southerly winds will increase with
the high likelihood of a 70% chance of Gale Force wind
gusts and a Gale Warning will be issued for the two northern
outer zones...west and northwest of Point Conception. There will
be a 50% chance that zone PZZ676 will need a SCA. Strongest
southerly winds will occur across the northern portion of the zone
by Saturday morning.
For the Inner Waters...SCA winds expected for pzz650 and pzz645
as the next front crosses the waters Saturday through Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Watch in effect from Saturday morning through late
Saturday night for zones 670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
There is a small potential for mud and debris flows near burn
areas Sunday night into Monday morning as moderate to heavy rain
moves through the area. There is also the potential for roadway
flooding as well as rock and mudslides, especially San Luis Obispo
County. Additional storms are expected later in the week but
timing and strength too uncertain to determine hazard potential.
&&
PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Munroe
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:28 PM PST | Gale Watch | LOX | 18 hr | |
| Jan 6, 3:15 PM PST | Small Craft Advisory | LOX | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.